MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT AND GEL

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT AND GEL
Model Number 881055601540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reaction (2414)
Date of Event 09/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(6) 2017 in which patient had an allergic reaction and broke out in hives during in-office teeth whitening procedure.No pain or injury in the mouth or lips was reported.The patient took benadryl and was referred to see an allergist by her dentist.No information was provided if the patient visited a specialist or not.The dentist mentioned that the patient appeared itchy and uncomfortable before starting the procedure.The hives were cleared up within the next day.Investigation: - the product was used up during the procedure and not available for return.- the retain sample of the zoom whitening gel, (b)(4), lot: 17158007 was tested on 9/13/2017 and results were within specifications.- reviewed device history records of zoom whitening kit, (b)(4), lot: 17131017, zoom whitening gel, (b)(4), lot: 17158007 and no out of specification was found in the records.- reviewed receiving records and certificate of analysis of liquidam and no out of specification was found.- reviewed complaints history, no other similar incidents were reported from the same lots.- reviewed direction for use of the kit.The dfu describes candidate qualification, warnings, ingredients, and other precautions.Product labeling also includes ingredients list.- potential cause of this event may be an allergic reaction to one of the product ingredients.Based on the investigation results and available information, discus dental concludes there was no malfunction or failure in the product.Product was used up during the procedure.
 
Event or Problem Description
Discus dental received a complaint on (b)(6) 2017 in which patient had an allergic reaction and broke out in hives during in-office teeth whitening procedure.No pain or injury in the mouth or lips was reported.The patient took benadryl and was referred to see an allergist by her dentist.No information was provided if the patient visited a specialist or not.The dentist mentioned that the patient appeared itchy and uncomfortable before starting the procedure.The hives were cleared up within the next day.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE WHITENING KIT AND GEL
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
MDR Report Key6914176
Report Number1000582314-2017-00008
Device Sequence Number1312594
Product Code EEG
UDI-Device Identifier00075020034991
UDI-Public(01)00075020034991(10)17131017(17)190314
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dental Assistant
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Expiration Date03/14/2019
Device Model Number881055601540
Device Lot Number17131017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2017
Initial Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;